Idaho, 2015Damaging Winds in Idaho, August 10, 2015
August 10, 2015 · NWS BOI · 3 events in 3 counties and zones
Monsoon moisture moved northward out of Arizona creating conditions for severe convection over Southwest Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture moved northward out of Arizona creating conditions for severe convection over Southwest Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 10, 1:45 PM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 10, 1:45 PM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT MON AUG 10 2015
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...THE OVERALL PATTERN OF
AN UPPER LEVEL RIDGE WITH ITS AXIS CENTERED TO OUR EAST AND AN
UPPER LEVEL TROUGH WITH ITS AXIS CENTERED OFF THE WEST COAST WILL
CHANGE LITTLE THROUGH WEDNESDAY. THIS PUTS EASTERN OREGON AND
SOUTHWESTERN IDAHO UNDER DEEP SOUTHERLY FLOW. A VORTICITY
MAX...NOW LOCATED IN EASTERN OREGON...IS PUSHING INTO AN UNSTABLE
AIRMASS OVER THE AREA THIS AFTERNOON. THIS IS TRIGGERING SCATTERED
THUNDERSTORMS WHICH WILL LIKELY CONTINUE INTO THE EARLY EVENING
HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS AS THE LOWER PORTION OF THE ATMOSPHERE REMAINS QUITE DRY.
THE CORE OF SOME OF THE MORE INTENSE THUNDERSTORMS STORMS COULD
PRODUCE UP TO 0.20 INCHES OF RAIN IN A SHORT PERIOD OF TIME.
THERE WILL STILL BE ENOUGH MOISTURE IN THE DEEP SOUTHERLY FLOW ON
TUESDAY AND WEDNESDAY FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES WILL BE HOT...ABOUT 10 DEGREES ABOVE
NORMAL.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. AN UNSEASONABLY DEEP
TROUGH OFF THE CALIFORNIA/OREGON COAST WILL SLOWLY MOVE INLAND
ACROSS WESTERN OREGON AND CENTRAL WASHINGTON INTO SOUTHERN BRITISH
COLUMBIA BY SATURDAY. WARM SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO
REACH 100F IN LOWEST VALLEYS /10 DEGREES ABOVE NORMAL/. THE BEST
CHANCES OF THUNDERSTORMS ON THURSDAY WILL BE OVER THE CENTRAL IDAHO
MOUNTAINS AND AREAS EASTWARD AS THE MONSOONAL MOISTURE IS DIRECTED
EASTWARD INTO EASTERN IDAHO. THE POSITIONING OF THE UPPER LEVEL
TROUGH FAVORS DRY SLOT DEVELOPMENT OVER SOUTHEAST OREGON AND EXTREME
SOUTHWEST IDAHO. A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER
SOUTHERN OREGON WITH BREEZY CONDITIONS EXPECTED THURSDAY AFTERNOON
AND EVENING WITHIN THE DRY SLOT AND WILL HAVE TO MONITOR FOR FIRE
WEATHER CONDITIONS. A COLD FRONT WILL MOVE THROUGH THE REGION
SOMETIME LATE THURSDAY EVENING INTO FRIDAY MORNING WITH GUSTY WINDS
ALONG THE FRONT. TEMPERATURES EXPECTED TO COOL TO SLIGHTLY BELOW
NORMAL BEHIND THE FRONT AND DRY ZONAL FLOW WITH SEASONAL
TEMPERATURES WILL CONTINUE THROUGH MONDAY.
.AVIATION...VFR. SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.
SURFACE WINDS...SOUTHERLY TO SOUTHEASTERLY 10-20KT...GUSTS UP TO
45KT NEAR THUNDERSTORMS. SOME STORMS MAY PRODUCE MVFR CONDITIONS.
WINDS ALOFT AROUND 10K FT MSL...SOUTHERLY 15-25KT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ400>403-420-421.
OR...RED FLAG WARNING UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING
ORZ637-646.
&&
WEATHER.GOV/BOISE
SHORT TERM...KA
LONG TERM....KA/JC
AVIATION.....KAIn the hours before
Special weather statement, Aug 10, 12:31 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
131 PM MDT MON AUG 10 2015
ORZ061-063-064-102030-
OREGON LOWER TREASURE VALLEY OR-MALHEUR COUNTY OR-HARNEY COUNTY OR-
131 PM MDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MALHEUR AND
NORTHEASTERN HARNEY COUNTIES UNTIL 230 PM MDT/130 PM PDT/...
AT 131 PM MDT /1231 PM PDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DUNNEAN TO NEAR
COPELAND BUTTE...AND MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
RIVERSIDE AROUND 140 PM MDT.
COLEMAN MOUNTAIN...RED BUTTE...RUFINO BUTTE AND WARM SPRINGS
RESERVOIR AROUND 150 PM MDT.
MONUMENT PEAK...BARTLETT MOUNTAIN AND STINKINGWATER PASS AROUND 200
PM MDT.
DREWSEY...JUNTURA...DRINKWATER PASS AND DOUBLE MOUNTAIN AROUND 210
PM MDT.
HARPER...JONESBORO...LITTLE VALLEY AND VINES HILL AROUND 220 PM
MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
IF ON OR NEAR WARM SPRINGS RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4405 11866 4402 11720 4327 11762 4335 11844
TIME...MOT...LOC 1931Z 172DEG 31KT 4343 11836 4342 11785
KA
Special weather statement, Aug 10, 1:24 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
224 PM MDT MON AUG 10 2015
IDZ011-012-ORZ062>064-102130-
LOWER TREASURE VALLEY ID-WEST CENTRAL MOUNTAINS ID-
OREGON LOWER TREASURE VALLEY OR-MALHEUR COUNTY OR-BAKER COUNTY OR-
224 PM MDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
NORTHWESTERN MALHEUR COUNTIES UNTIL 330 PM MDT/230 PM PDT/...
AT 223 PM MDT /123 PM PDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JONESBORO TO
NEAR LITTLE VALLEY...AND MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LITTLE VALLEY AND VINES HILL AROUND 230 PM MDT.
WESTFALL AROUND 240 PM MDT.
VALE...BULLY CREEK RESERVOIR...BUCKGRUSH POISON BUTTE AND SUGARLOAF
BUTTE AROUND 250 PM MDT.
COW VALLEY AND JAMIESON AROUND 310 PM MDT.
BROGAN...BROGAN HILL SUMMIT...BROSMAN MOUNTAIN AND MOORES HOLLOW
AROUND 320 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
IF ON OR NEAR BULLY CREEK RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4445 11776 4434 11698 4372 11746 4380 11804
TIME...MOT...LOC 2023Z 202DEG 29KT 4387 11789 4382 11751
KA
Local storm report, Aug 10, 2:13 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
313 PM MDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 1 NNW HARPER 43.86N 117.61W
08/10/2015 E0.50 INCH MALHEUR OR TRAINED SPOTTER
FAST MOVING STORM. WINDS APPROXIMATELY 25-30 MPH. 1/2 IN
HAIL.
&&
JCAUBREThunderstorm Wind, Ada
- When
- August 10, 3:03 PM MST to 3:05 PM MST
- Where
- Ada County, Boise Terminal Arpt to 0.13 mi ENE of Boise
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.570, -116.230
A 61 MPH wind gust was recorded at the Boise ASOS and numerous reports of damage were received by the NWS.
Thunderstorm Wind, Boise
- When
- August 10, 3:27 PM MST to 3:30 PM MST
- Where
- Boise County, Horseshoe Bend to 1.53 mi N of Horseshoe Bend
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Unknown
- Coordinates
- 43.920, -116.200
A 70 MPH thunderstorm wind gust was reported by the public.
Thunderstorm Wind, Elmore
- When
- August 10, 4:25 PM MST to 4:30 PM MST
- Where
- Elmore County, 8 mi WNW of Mountain Home Afb to 7.6 mi NW of Cleft
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.094, -116.016
A 58 MPH thunderstorm wind gust was recorded at IDARNG3 D2 and power outages were reported in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600432, 600433, 600434.